Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2013, 4:53 PM CDT for Howell County, Missouri. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 22, 2013, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:14 PM CDT | TSTM WND DMG | 2 Nne Siloam Springs, MO | HOWELL COUNTY 911 RELAYED TO THE NWS THAT SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE ACROSS HIGHWAY 14 IN WESTERN HOWELL COUNTY. |
| Jun 22, 5:29 PM CDT | TSTM WND DMG | 2 Wnw West Plains, MO | LARGE TREE DOWN NEAR HIGHWAY CC AND COUNTRY CLUB DRIVE. REPORT RECEIVED VIA TWITTER. |
| Jun 22, 5:29 PM CDT | TSTM WND DMG | 2 W West Plains, MO | ROOF BLOWN OFF OF A BUILDING |
| Jun 22, 5:29 PM CDT | TSTM WND DMG | 2 W West Plains, MO | SEVERAL POWER LINES AND LARGE TREES DOWN ON THE WEST SIDE OF WEST PLAINS. |
| Jun 22, 5:29 PM CDT | TSTM WND DMG | West Plains, MO | MICROBURST HIT THE WESTERN SIDE OF WEST PLAINS. TREES AND POWER LINES DOWN ACROSS THE PARKING LOT AT CROSSROADS CONVENIENCE STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KSGF 222153
SVRSGF
MOC091-222245-
/O.NEW.KSGF.SV.W.0154.130622T2153Z-130622T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 545 PM CDT
* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WEST PLAINS...AND MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST PLAINS AND WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3668 9211 3680 9211 3680 9210 3699 9209
3699 9179 3667 9183
TIME...MOT...LOC 2153Z 187DEG 16KT 3675 9199
HAIL...0.88IN
WIND...60MPH
$$
FOSTER4 follow-up statements
690
WWUS53 KSGF 222205
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT SAT JUN 22 2013
MOC091-222245-
/O.CON.KSGF.SV.W.0154.000000T0000Z-130622T2245Z/
HOWELL MO-
505 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWELL
COUNTY UNTIL 545 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WEST PLAINS...AND MOVING NORTH AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
POMONA...AND SILOAM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3668 9211 3680 9211 3680 9210 3699 9209
3699 9179 3667 9183
TIME...MOT...LOC 2204Z 178DEG 16KT 3680 9200
HAIL...0.88IN
WIND...70MPH
$$
FOSTER574
WWUS53 KSGF 222220
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT SAT JUN 22 2013
MOC091-222245-
/O.CON.KSGF.SV.W.0154.000000T0000Z-130622T2245Z/
HOWELL MO-
520 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWELL
COUNTY UNTIL 545 PM CDT...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF WEST PLAINS...AND MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POMONA...AND WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3668 9211 3680 9211 3680 9210 3699 9209
3699 9179 3667 9183
TIME...MOT...LOC 2220Z 176DEG 16KT 3688 9201
HAIL...0.88IN
WIND...60MPH
$$
FOSTER890
WWUS53 KSGF 222236
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT SAT JUN 22 2013
MOC091-222245-
/O.CON.KSGF.SV.W.0154.000000T0000Z-130622T2245Z/
HOWELL MO-
536 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWELL
COUNTY UNTIL 545 PM CDT...
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST PLAINS...
AND MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST PLAINS.
ANOTHER SEVERE THUNDERSTORM WAS IMPACTING NORTHWESTERN HOWELL COUNTY
SOUTHWEST OF WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3668 9211 3680 9211 3680 9210 3699 9209
3699 9179 3667 9183
TIME...MOT...LOC 2235Z 206DEG 10KT 3674 9188
HAIL...0.75IN
WIND...60MPH
$$
FOSTER749
WWUS53 KSGF 222245
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT SAT JUN 22 2013
MOC091-222255-
/O.EXP.KSGF.SV.W.0154.000000T0000Z-130622T2245Z/
HOWELL MO-
545 PM CDT SAT JUN 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWELL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 50 MPH AND HEAVY RAINFALL ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3668 9211 3680 9211 3680 9210 3699 9209
3699 9179 3667 9183
TIME...MOT...LOC 2245Z 206DEG 10KT 3677 9186
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT SAT JUN 22 2013 .MESOSCALE DISCUSSION... ISSUED AT 3 PM CDT SAT JUN 22 2013 ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED MAINLY ACROSS THE EASTERN OZARKS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON...AND ESPECIALLY ALONG AND JUST EAST OF HIGHWAY 63. THIS CONVECTION HAD DEVELOPED WITHIN AN AXIS OF MODEST LOW LEVEL CONVERGENCE AND RICHER PRECIPITABLE WATER VALUES OVER 1.5 INCHES. A SHEAR AXIS TRANSLATING EASTWARD ACROSS THE REGION THROUGH THE UPPER RIDGE MAY ALSO BE AIDING DEVELOPMENT. CANNOT RULE OUT A COUPLE OF MARGINALLY SEVERE STORMS WITH STRONG WIND GUSTS GIVEN THETA E DIFFERENTIAL OF ABOUT 25 DEGREES C. A LIMITED RISK FOR LOCALIZED DAMAGING WIND WAS INCLUDED IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WILL ALSO HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL GIVEN THE SLOW MOVEMENT AND TRAINING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 TYPICAL SUMMER TIME PATTERN WILL PREVAIL THE REMAINDER OF THE WEEKEND. THE ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY SEE A REPEAT OF ISOLATED DIURNALLY DRIVEN CONVECTION ACROSS THE EASTERN OZARKS AND FAR SOUTHERN MISSOURI WITHIN AXIS OF HIGH PRECIPITABLE WATER VALUES AND COOLER MID LEVEL TEMPERATURES. OTHERWISE ANOTHER SEASONABLY HOT AND HUMID DAY IS IN STORE WITH HEAT INDEX VALUES REACHING THE MIDDLE 90S TO NEAR 100 DEGREES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 OUR REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE INTO EARLY AND MIDDLE PART OF NEXT WEEK. 500 MB HEIGHTS WILL BUILD AS THE UPPER RIDGE BUILDS AMPLIFIES AND BECOMES CENTERED OVER THE CENTRAL ROCKIES. THIS WILL HELP NUDGE HIGH TEMPERATURES A BIT HIGHER INTO THE LOWER AND MIDDLE 90S. AFTERNOON HEAT INDEX VALUES WILL REACH THE MIDDLE 90S TO NEAR 100 DEGREES THROUGH MID WEEK. AN ISOLATED AFTERNOON THUNDERSTORM CANNOT BE RULED OUT MAINLY ACROSS SOUTH CENTRAL MISSOURI THROUGH MID WEEK BUT COVERAGE WILL BE VERY LOCALIZED. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY AND FRIDAY AS A FRONT PUSHES SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER RIDGE. THIS WILL BRING COOLER TEMPERATURES WITH A DRIER AIR MASS POSSIBLY MAKING ITS WAY INTO THE REGION BY NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1210 PM CDT SAT JUN 22 2013 FOR THE KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND THEN DISSIPATE QUICKLY AFTER SUNSET. THERE COULD BE AN ISOLATED THUNDERSTORM OR TWO ACROSS SOUTHERN MISSOURI THIS AFTERNOON...BUT THE BETTER POTENTIAL SHOULD REMAIN SOUTH AND EAST OF THE AREA. THERE IS SLIGHTLY DRIER AIR ACROSS THE REGION THAN YESTERDAY SO COVERAGE WILL BE VERY SPARES WITH MOST AREAS REMAIN DRY...THEREFORE CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHERLY WINDS WILL GUST UP TO 20KT THIS AFTERNOON AND WILL THEN WEAKEN THIS EVENING INTO THE OVERNIGHT HOURS. WINDS WILL THEN PICK BACK UP AND BE GUSTY AGAIN BY LATE SUNDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...WISE
Hazardous weather outlook, Jun 22, 2:58 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CDT SAT JUN 22 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 258 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING MAINLY SOUTHEAST OF A LINE FROM CASSVILLE TO VIENNA. THE STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 63. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SMALL HAIL. AN ISOLATED SEVERE STORM WITH WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE EASTERN OZARKS. HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. A BETTER CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 22, 3:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG SUMMERSVILLE 37.18N 91.66W
06/22/2013 TEXAS MO PUBLIC
THE KARR KARE AND CONVENIENCE STORE IN SUMMERSVILLE HAD
CUSTOMERS REPORT TREES DOWN ALONG A HIGHWAY NEAR THE
COMMUNITY FROM SEVERE THUNDERSTORM WIND GUSTS.
&&
DCRAMERSpecial weather statement, Jun 22, 4:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SAT JUN 22 2013
MOZ083-098-222215-
DENT MO-SHANNON MO-
419 PM CDT SAT JUN 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON AND SOUTHEASTERN DENT
COUNTIES UNTIL 515 PM CDT...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN NORTHEASTERN SHANNON COUNTY AND SOUTHEASTERN
DENT COUNTY JUST SOUTHWEST OF BUNKER...AND IN SOUTHWESTERN SHANNON
COUNTY WEST OF BIRCH TREE...MOVING NORTHEAST AT 25 MPH. PENNY SIZE
HAIL...AND WINDS GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE LOCATIONS BETWEEN MOUNTAIN
VIEW...EMINENCE...AND BUNKER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK.
VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3693 9134 3693 9166 3725 9164 3751 9153
3752 9131 3751 9121 3750 9120 3742 9120
3741 9117 3731 9116
TIME...MOT...LOC 2114Z 196DEG 23KT 3736 9160
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 52 min |
| Jun 22, 4:19 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 22, 5:56 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.